Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 144, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2002, 2:01 PM CDT for Lafayette County, Marshall County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2002, 2:01 PM CDT (19:01 UTC)
- Expired
- Jul 14, 2002, 2:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lafayette County, MS, Marshall County, MS
The radar
The Memphis radar (KNQA), 102 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WUUS54 KMEG 141901 SVRMEM MSC071-093-141930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 201 PM CDT SUN JUL 14 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI MARSHALL COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 230 PM CDT. * AT 151 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CAMBRIDGE...MOVING NORTHEAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CDT INCLUDE... CAMBRIDGE AND BETHLEHEM... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3457 8959 3432 8947 3442 8923 3462 8925
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:08 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 10:08 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1008 AM CDT SUN JUL 14 2002 UPPER LOW STILL PARKED NR TXK...AND NOT MOVING MUCH. QUICK LOOK AT EARLY 12Z MODEL RESULTS SHOW MODELS NOT COMING IN LINE WITH EACH OTHER. ETA HAS LOW NE OF SGF AT 12Z TUE...NGM HAS IT NEAR OKC. WEAK BOUNDARY STILL ACROSS NRN MS...INDICATED BY WINDS AND DEWPOINTS. SCATTERED THUNDERSTORMS STILL LOOKS GOOD FOR THIS AFTERNOON...BEST COVERAGE PROBABLY OVER NRN MS. DEVELOPMENT STARTED YESTERDAY BETWEEN 17Z AND 18Z...AND EXPECT THE SAME SCENARIO TODAY. STORMS WILL BE SLOW MOVERS...SO WILL NEED TO REMAIN VIGILANT FOR ISOLD WATER PROBLEMS. TEMPS APPEAR TO BE ON TRACK...POSSIBLY EVEN A LITTLE WARMER THAN FORECAST TRENDS. AT THIS POINT...HAVE NO UPDATES PLANNED BUT WILL CONTINUE TO MONITOR. 10 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:36 PM CDT | Flash Flood Warning | MEG | Calhoun | 114 min |
| Jul 14, 4:18 PM CDT | Flash Flood Warning | MEG | Coahoma | 117 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.